MAUDE Adverse Event Report: SOMATEX MEDICAL TECHNOLOGIES GMBH TULOC

SOMATEX MEDICAL TECHNOLOGIES GMBH TULOC
Model Number 271661
Medical Device Problem Codes Material Fragmentation (1261); Use of Device Problem (1670)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2023, after a breast biopsy the physician attempted to implant a tuloc harpoon, the physician reported that he had to readjust the harpoon and on the control mammogram it was observed a small cylinder inside the breast that had detached from the harpoon.The physician verified the proper functioning of the harpoon before using it.During tracking he removed the harpoon to readjust its position without any particular technical problem.However on the follow up mammogram it was found that a 17mm linea metal was stuck inside the breast.It was not there before removal.The harpoon was checked and a small cylindral piece was missing from the end of the wire.The device was returned for examination and it was confirmed that a small piece was missing from the end section of the deployer.A follow up with the physician revealed that the patient was not affected by the procedure and in a subsequent surgery already planed to remove the pathology the metal cylinder was removed as well.No more tissue required to be removed from the patient and no additional medical intervention required.A follow up mammogram is scheduled for (b)(6) 2023.No other information is available.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot number.The device was released meeting all qa specifications.We are currently unable to establish a relationship between the device and the issue reported.The investigation revealed that a user error led to the incident.The error pattern can be generated by 2 possible misapplications.The user pushed the wire too far out of the cannula (together with the glued metal tube) or the user pulled the cannula back to remove it after the wire was released.  in both cases, the wire is released and the glued metal tube is in front of the cannula tip.Then the user pulled the wire back into the cannula as mentioned in the complaint information email.This caused the glued metal tube to wedge on the cannula tip and come off.The metal tube is glued to the wire, but not too much force is needed to loosen it.  the instructions for use states that the wire should only be pushed into the cannula until the last visible marking on the wire has been inserted into the cannula hub.  furthermore, it is stated in the ifu that repositioning of the wire should only be done before pulling out the cannula.One of these two instructions in the ifu was not followed by the user when using the product.
 
Additional Manufacturer Narrative
A follow up mammogram was performed on the patient and he mammogram done today confirms that the metal piece was completely removed intraoperatively.A control mammogram also confirmed this.And no additional intervention was necessary.

Brand Name
TULOC
Common Device Name
TULOC
Manufacturer (Section D)
SOMATEX MEDICAL TECHNOLOGIES GMBH
hohenzollerndamm 150/151
berlin, 14199
GM  14199
Manufacturer (Section G)
SOMATEX MEDICAL TECHNOLOGIES GMBH
hohenzollerndamm 150/151
berlin, 14199
GM   14199
Manufacturer Contact
daniel guevara
562 parkway
coyol free zone building b24
san jose, alajuela 20102- CRI
CS   20102 CRI
MDR Report Key16742843
Report Number1000408433-2023-00002
Device Sequence Number6539512
Product Code MIJ
UDI-Device Identifier04250195600844
UDI-Public04250195600844
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number271661
Device Catalogue Number271661
Device Lot Number52193
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer03/17/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale